psychiatryRounds

Connecting Psychiatry - Expert community for all mental health professionals

(PSYCHIATRIC TIMES) - MedPage Today Action Points

o Explain to interested patients that this study suggests that accidental ingestion or unintentional overdoses of stimulant ADHD medications can cause injury and may result in adverse cardiovascular events.

ATLANTA, June 1 ? Stimulants used to treat attention deficit-hyperactivity disorder (ADHD) that are accidentally overdosed or trigger adverse reactions lead to more than 3,000 emergency room visits a year, estimate CDC researchers.

The estimate did not include adverse reactions in people who intentionally abused the stimulant drugs, said Adam L. Cohen, M.D., M.P.H., of the CDC here in a letter to the editors in the May 25 issue of the New England Journal of Medicine.

A significant proportion of the adverse events involved cardiovascular symptoms, and the findings suggested that clinicians-especially ER physicians-should be especially vigilant about cardiovascular events in patients taking these drugs, Dr. Cohen and colleagues said.

For full article, please visit:
http://www.psychiatrictimes.com/adhd/article/10168/53486

Views: 1

Comment

You need to be a member of psychiatryRounds to add comments!

Join psychiatryRounds


psychiatryRounds Social Media

Sponsors

CMEinfo: Board Reviews in Anesthesia, Cardiology, Internal Medicine, Radiology

© 2019   Created by PsychiatryRounds Team.   Powered by

Badges  |  Report an Issue  |  Terms of Service